Alert archive / Montana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 9, 2006, 12:38 PM MDT for Beaverhead County, Montana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2006, 12:38 PM MDT (18:38 UTC)
- Expired
- Jun 9, 2006, 1:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Beaverhead County, MT
The radar
The Pocatello radar (KSFX), 226 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 6.6 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 11:47 AM MDT, 51 minutes earlier.
Area forecast discussion, Jun 9, 11:47 AM MDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1147 AM MDT FRI JUN 9 2006 UPDATED AVIATION DISCUSSION .UPDATE... WILL UPDATE TO LOWER HIGH TEMPERATURES TODAY AND INCREASE CHANCE OF PRECIPITATION OVER CENTRAL MONTANA THIS AFTERNOON AND TONIGHT. INCREASE CLOUD COVER AS WELL AS COOL AIR ADVECTION WILL COMPETE WITH HEATING TODAY FOR TEMPERATURES TO STRUGGLE TO REACH YESTERDAYS HIGH. EASTERLY WINDS WILL ADD TO THE COOLING TREND. HAVE LOWERED TEMPERATURES OVER ENTIRE CWA. HAVE ALSO ADDED CHANCE OF SEVERE THUNDERSTORMS OVER THE SOUTHWEST ZONES FOR THIS AFTERNOON AND TONIGHT AS THAT WILL BE THE BEST AREA FOR HEATING AND UNSTABLE CONDITIONS. REST OF FORECAST ON TRACK. CAMP && .PREV DISCUSSION... (ISSUED 535 AM MDT FRI JUN 9 2006) DISCUSSION... TODAY THROUGH SUNDAY...UNSETTLED WET PATTERN WILL CONTINUE. AN UPPER TROF MOVES SLOWLY OVER THE PACIFIC NORTHWEST AND KEEPS A MOIST SOUTHWEST FLOW ALOFT OVER THE AREA. BECAUSE THE AIRMASS REMAINS UNSTABLE...SHOWERS AND THUNDERSTORMS WILL AGAIN BECOME WIDESPREAD BY AFTERNOON. SPC HAS DROPPED THE SLIGHT RISK CATEGORY FOR THE AREA BUT A FEW STRONG THUNDERSTORMS COULD DEVELOP AS THE MODELS INDICATE DECENT DIVERGENCE ALOFT THIS AFTERNOON. OF GREATER CONCERN IS THE POTENTIAL FOR HEAVY RAIN FROM THUNDERSTORMS ALONG THE ROCKY MOUNTAIN FRONT TODAY THROUGH SUNDAY. MODELS INDICATE UP TO 3 INCHES OF RAIN SOME AREAS BY SUNDAY. STREAMS AND RIVERS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT ARE RUNNING WELL WITHIN THEIR BANKS AND NO FLOODING IS ANTICIPATED. WILL ISSUE A HYDROLOGIC OUTLOOK (ELF) TO HIGHLIGHT POTENTIAL HEAVY RAINS AND SOME INCREASE IN WATER LEVELS FOR STREAMS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. PC PLACES PORTION OF NORTH CENTRAL MONTANA UNDER A SLIGHT RISK SATURDAY AS YET ANOTHER ROUND OF THUNDERSTORMS COMMENCES. BY SUNDAY THE UPPER TROF LIFTS OUT BUT A PERSISTENT SOUTHWEST FLOW ALOFT WILL ALLOW FOR LINGERING SHOWERS. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES. EMANUEL SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...UNSETTLED PATTERN TO CONTINUE WITH SW FLOW ALOFT AND EMBEDDED SHORTWAVE. THERE ARE SOME INDICATIONS THAT A STRONGER SHORTWAVE COULD AFFECT THE AREA TOWARDS MIDWEEK BUT CONFIDENCE IS NOT ALL THAT HIGH. EXPECT OCCASIONAL SHOWERS/THUNDERSTORMS DURING THE PERIOD BUT BECAUSE OF MODEL DIFFERENCES WITH SHORTWAVE DETAILS AND MODEL INCONSISTENCIES WILL RIDE WITH INHERITED GENERAL CHANCE POPS FOR EACH 12HR FORECAST PERIOD. DID RAISE POPS FOR SUNDAY NIGHT FOR SOME AREAS. RAISED FORECAST HIGHS FOR SELECTED AREAS A FEW DEGREES FOR MONDAY AND TUESDAY. THURSDAY AND FRIDAY...UPPER LEVEL TROUGH WILL REMAIN OVER THE AREA DURING THE PERIOD FOR GENERALLY AN UNSETTLED WEATHER PATTERN. TEMPERATURES WILL BE SEASONABLY MILD WITH SCATTERED SHOWERS AND MAINLY AFTERNOON AND EVENING THUNDERSTORMS. WILLIAMSON DC && .AVIATION... UPDATED 1747Z. A VERY MOIST AIRMASS WILL REMAIN IN PLACE THROUGH SATURDAY AFTERNOON. SCATTERED TO BROKEN AREAS CUMULUS CLOUDS WILL CONTINUE THROUGH MID AFTERNOON WITH BASES 1500 TO 3500 FEET. ISOLATED SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD AROUND 22Z. LOW CEILINGS AND MODERATE TO HEAVY RAIN REDUCING VISIBILITY TO LESS THAN 3 MILES WILL ACCOMPANY THE SHOWERS AND THUNDERSTORMS. RAIN WILL BECOME WIDESPREAD AND HEAVY AT TIMES AFTER 00Z WITH CEILINGS GENERALLY BELOW 3000 FEET AND VISIBILITY REDUCED. RAIN WILL COME TO AN END OVER SOUTHWEST MONTANA AFTER MIDNIGHT. PERSISTENT RAIN WILL CONTINUE INTO SATURDAY MORNING OVER NORTH CENTRAL MONTANA. MEIER .HYDROLOGY... A PLANNED WATER RELEASE FROM TIBER DAM IS SCHEDULED TO BEGIN TODAY. THIS WILL EVENTUALLY RAISE THE RIVER STAGE FOR THE MARIAS BY SEVERAL FEET. IN ADDITION TO THE PLANNED WATER RELEASE...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH SUNDAY. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINS...ESPECIALLY ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. WATER LEVELS IN RIVERS AND STREAMS...ESPECIALLY ALONG THE NORTHERN ROCKY MOUNTAIN FRONT...MAY RISE DUE TO HEAVY RAIN. HOWEVER NO FLOODING IS ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... GTF 50 64 47 68 / 90 60 30 20 CTB 45 62 44 63 / 80 80 40 20 HLN 52 67 48 69 / 80 60 20 20 BZN 47 66 44 68 / 80 40 20 20 WEY 40 61 38 63 / 60 30 20 20 DLN 46 67 44 70 / 80 30 10 20 HVR 53 66 48 67 / 70 60 40 20 LWT 50 64 45 66 / 80 50 40 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CAMP SHORT TERM...EMANUEL LONG TERM...BLANK/WILLIAMSON AVIATION...MEIER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 9, 5:29 AM MDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 529 AM MDT FRI JUN 9 2006 MTZ008>015-044>055-101130- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 529 AM MDT FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY. HEAVY RAIN IS POSSIBLE WITH THUNDERSTORMS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE AGAIN LIKELY SATURDAY. SOME THUNDERSTORMS MAY BECOME SEVERE WITH GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:01 PM MDT | Severe Thunderstorm Warning | TFX | Madison | 59 min |
| Jun 9, 3:50 PM MDT | Flash Flood Watch | TFX | 18 hr | |
| Jun 9, 5:17 PM MDT | Flash Flood Warning | TFX | Cascade | 3 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.